New Hampshire, 2014

Lightning Strike in New Hampshire, July 2, 2014

July 2, 2014 · NWS GYX · 1 event in 1 county or zone

Two people were struck by lightning at the Danforth Bay Camping Resort.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Two people were struck by lightning at the Danforth Bay Camping Resort.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 2, 2:49 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 2, 2:49 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
349 PM EDT WED JUL 2 2014

.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS NEW
HAMPSHIRE AND WESTERN MAINE THROUGH FRIDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE IN THIS HUMID AIR MASS. A COLD FRONT
WILL CROSS THE AREA ON FRIDAY. AN UPPER LEVEL LOW AND TROPICAL
STORM ARTHUR WILL COMBINE TO PRODUCE A CHANCE OF RAIN TO START THE
WEEKEND. HIGH PRESSURE WILL MOVE IN FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
WARM AND VERY HUMID AIR MASS HAS MOVED INTO THE SOUTHERN HALF OF
THE AREA TODAY. DEW POINTS ARE VERY HIGH FOR THIS AREA'S
STANDARDS... WITH READINGS IN THE MID 70S SEEN THROUGH THE HEAT OF
THE AFTERNOON. NOT ONLY HAS THIS RESULTED IN HIGH HEAT INDEX
VALUES AND UNCOMFORTABLY MUGGY CONDITIONS... BUT HAS CREATED AN
UNSTABLE AIR MASS RIPE FOR THUNDERSTORMS.

THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN FROM PENNSYLVANIA
TO VERMONT AND EASTWARD INTO MAINE... WITH CONVECTIVE ACTIVITY
BECOMING MUCH MORE WIDESPREAD AFTER INITIAL DEVELOPMENT COMMENCED.
SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE AREA THROUGH
9PM AS HIGH INSTABILITY (18Z GYX SOUNDING SHOWED 3100 CAPE AN
EXTREME VALUE FOR THIS REGION) AND MODERATE WIND SHEAR COMBINE TO
CREATE THE POTENTIAL FOR SOME SUPERCELLS AND MULTICELL CLUSTERS.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT... THE VERY HUMID
AIR MASS WILL ALLOW THE THUNDERSTORMS TO BE EFFICIENT RAIN
PRODUCERS... DROPPING WELL IN EXCESS OF AN INCH PER HOUR RAINFALL
RATES. WITH MANY OF THE STORMS MOVING FAIRLY SLOWLY THIS AFTERNOON
AND HUMIDITY LEVELS CONTINUING TO EXCEED FORECAST LEVELS... A
FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH CONTINUES THROUGH
THURSDAY AS MORE STORMS AND FLASH FLOODING IS POSSIBLE THEN AS WELL.

EXPECT SHOWERS AND STORMS TO DRIFT NORTHEAST ACROSS THE AREA THIS
EVENING... POSSIBLY EXITING THE AREA AROUND MIDNIGHT. CANNOT RULE
OUT THE POTENTIAL FOR A LINGERING STORM OR TWO OVERNIGHT... SO DID
MAINTAIN POPS THROUGH THE NIGHT THOUGH MOST AREAS WILL LIKELY SEE
A BREAK IN THE ACTION. ONSHORE FLOW AT THE COAST WILL ALSO LIKELY
BRING IN SOME LOW CLOUDS AND FOG.

FORECAST LOWS TONIGHT WERE RAISED A FEW DEGREES ABOVE GUIDANCE DUE
TO THE VERY HUMID AIR MASS. WITH DEW POINTS WELL INTO THE 70S...
IT WILL BE TOUGH TO SEE TEMPERATURES FALL INTO THE 60S TONIGHT
WITHOUT SOME RAIN-COOLED AIR FROM THUNDERSTORMS. FORECAST LOWS IN
THE UPPER 60S MAY BE TOO COOL. IT WILL BE A WARM AND MUGGY
NIGHT... LIKELY UNCOMFORTABLE WITHOUT AIR CONDITIONING.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
VERY HUMID AIR MASS STILL IN PLACE ON THURSDAY. LOW CLOUDS AND FOG
NEAR THE COAST BURN OFF BY MID MORNING. UPPER TROUGH BEGINS TO
MOVE EAST THROUGH THE GREAT LAKES... WITH A PRECEDING SHORTWAVE
TROUGH REACHING NEW ENGLAND EARLY IN THE DAY. THIS WILL LIKELY
TRIGGER SHOWERS AND THUNDERSTORMS BY MID TO LATE MORNING SPREADING
SOUTHWEST TO NORTHEAST AS THE DAY GOES ON. WIND SHEAR ACTUALLY
INCREASES TOMORROW AS THE UPPER LOW GETS CLOSER AND BRINGS HIGHER
WIND SPEEDS ALOFT. THEREFORE SEVERE WEATHER WILL BE POSSIBLE
AGAIN. THUNDERSTORMS WILL ALSO LIKELY PRODUCE HEAVY RAIN AND
POSSIBLE FLASH FLOODING... SO THE FLASH FLOOD WATCH CONTINUES FOR
THURSDAY. HIGH TEMPERATURES WILL NOT BE AS HOT AS TODAY DUE TO
CLOUD COVER AND RAIN EARLIER IN THE DAY... SO A HEAT ADVISORY
SHOULD NOT BE NEEDED... EVEN THOUGH IT WILL STILL FEEL QUITE MUGGY.

AS THE UPPER TROUGH APPROACHES... A WEAK SURFACE LOW TRIES TO FORM
AND CROSS THROUGH NEW HAMPSHIRE AND MAINE... SPREADING MORE
SHOWERS AND POSSIBLE THUNDERSTORMS INTO THE REGION. AS THE LOW
PASSES TO THE EAST IT WILL FINALLY PULL A COLD FRONT TOWARD THE
AREA FROM THE NORTHWEST... BEGINNING TO PUSH THIS WARM AND HUMID
AIR MASS AWAY. THOUGH THIS FRONTAL PASSAGE WILL LIKELY WAIT UNTIL
DURING THE DAY FRIDAY TO MAKE ITS FULL PASSAGE. AS A RESULT...
EXPECT ANOTHER HUMID NIGHT FRIDAY NIGHT WITH LOWS LUCKY TO DROP
INTO THE 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AFTER A LONG RUN OF HIGH PRESSURE AND QUIET WEATHER, THE PATTERN
BEGINS TO GET MORE INTERESTING IN THE LONG TERM. THE KEY PLAYERS
ARE A LONG WAVE TROUGH THAT WILL MOVE OUT OF THE CENTRAL PLAINS
AND TROPICAL CYCLONE ARTHUR WHICH IS MOVING UP THE EAST COAST FROM
FLORIDA.

FRIDAY WILL START OFF WITH A WEAK LOW MOVING UP THE ST. LAWRENCE
VALLEY. THIS WILL SET OFF SHOWERS AND THUNDERSTORMS FOR THE
AFTERNOON.

AS WE MOVE INTO FRIDAY NIGHT AND SATURDAY MORNING, THE INTERACTION
OF THE UPPER LEVEL TROUGH AND ARTHUR BECOMES THE KEY FACTOR. A 100KT
JET ON THE BACKSIDE OF THE UPPER TROUGH  WILL ALLOW IT TO DIVE SOUTH
AND STRENGTHENS AS IT MOVES OUT OF THE GREAT LAKES. THIS STRONG
TROPOPAUSE FOLD WILL RESULT IN A 100+ KT JET STREAK EXTENDING FROM
LONG ISLAND UP THROUGH THE GASPE PENINSULA BY LATE FRIDAY NIGHT....
LEAVING THE RIGHT ENTRANCE REGION FAVORED FOR LOW DEVELOPMENT OFF THE
NEW JERSEY COAST.

HERE'S WHERE THE FORECAST GETS REALLY TRICKY AS TROPICAL STORM ARTHUR
MOVES UP THE EAST COAST. IF ARTHUR ARRIVES INTO THE DELMARVA REGION
BY LATE FRIDAY NIGHT, IT WILL MOST LIKELY UNDERGO EXTRA TROPICAL
TRANSITION AS IT IS ABSORBED BY THE STRONG UPPER LOW. THIS WILL
RESULT IN A TRANSITION TO AN ASYMMETRIC WARM CORE SYSTEM THROUGH THE
GULF OF MAINE BEFORE FINALLY BECOMING A FULLY EXTRA TROPICAL SYSTEM
OVER THE CANADIAN MARITIMES.

WHAT DOES THIS MEAN FOR US? IN A WORD: WATER. TROPICAL STORMS
UNDERGOING TRANSITION TYPICALLY RESULT IN VERY HEAVY RAIN ON THE
LEFT SIDE OF THE STORM... WHICH FOR ALMOST ANY TRACK WOULD BRING
RAIN TO COASTAL MAINE AND NEW HAMPSHIRE. ADDITIONALLY THE EXTENT
OF TROPICAL MOISTURE WITH THE SYSTEM MEANS HEAVY AND FLOODING
RAINS ARE POSSIBLE NEAR THE LOW CENTER. THE HOLIDAY WEEKEND IS NOT
A LOSS JUST YET AS A TRACK WELL OUT TO SEA WOULD RESULT IN JUST
SHOWERS AND MODERATE RAINFALL THROUGH THE COASTAL REGIONS.
FURTHERMORE THE TIMING OF THE INTERACTION OF THE SYSTEMS IS STILL
SUSPECT. A SLOWER ARTHUR OR FASTER UPPER TROUGH WOULD RESULT IN
ARTHUR SHIFTING OFF SHORE AND NORTHERN NEW ENGLAND SEEING A MORE
TYPICAL RAINY DAY WITH THE UPPER LOW PASSING THROUGH.

WITH SUCH A WIDE RANGE OF POSSIBILITIES WILL KEEP THE POPS PRETTY
MODERATE THROUGH THE MOUNTAINS AND HIGHER ON THE COAST FOR THE
START OF THE WEEKEND. WINDS WILL ALSO BE HIGHER OVER THE WATERS AS
THE SYSTEM PASSES OFF SHORE.

THE GOOD NEWS IS THIS TOO SHALL PASS, AND NO MATTER HOW THE COMPLEX
INTERACTIONS OF ARTHUR AND THE LOW SHAKE OUT, BY THE END OF THE
WEEKEND WE SHOULD SEE A RETURN TO HIGH PRESSURE AND MOSTLY SUNNY
SKIES OVER THE REGION FOR THE START OF NEXT WEEK. ANOTHER WEAK
COLD FRONT WILL BRING SHOWERS TO THE REGION DURING THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...THUNDERSTORMS WILL BE THE PRIMARY THREAT ACROSS THE
AREA THIS EVENING... WITH EVERY TERMINAL POSSIBLY IMPACTED. THE
LEAST LIKELY TO BE IMPACTED IS ROCKLAND. EXPECT STORMS TO END THIS
EVENING... THOUGH COULD SEE AN ISOLATED STORM OVERNIGHT. MARINE
LOW CLOUDS AND FOG ARE POSSIBLE FROM EARLY THIS EVENING THROUGH
TONIGHT... PRIMARILY FROM PORTLAND EASTWARD. CLOUDS AND FOG SHOULD
BURN OFF IN THE MORNING... WITH MORE STORMS POSSIBLE ON THURSDAY.

LONG TERM... MVFR CEILINGS IN RAIN FOR FRIDAY NIGHT INTO SATURDAY
FOR COASTAL LOCATIONS.. ELSEWHERE VFR EXPECTED THROUGH THE START
OF NEXT WEEK.

&&

.MARINE...
SHORT TERM...SOUTHWEST FLOW OVER THE GULF OF MAINE HAS STAYED AT
OR BELOW 20 KT... AND WAVE HEIGHTS HAVE REMAINED PRIMARILY UNDER 4
FEET. HOWEVER... GFS BASED WAVE MODELS CONTINUE TO FORECAST WAVE
HEIGHTS UP TO 7 FEET IN THE CENTRAL GULF OF MAINE FROM NOW THROUGH
TONIGHT. NAM BASED MODEL IS MUCH LOWER... THOUGH STILL RIGHT AT 5
FEET ESPECIALLY FOR THE EASTERN COASTAL ZONES. MODELS TEND TO HAVE
A HARD TIME ON SOUTHWEST FLOW... OFTEN INCREASING WAVE HEIGHTS FAR
TOO MUCH DUE TO THE SHORTER FETCH. HAVE DECIDED TO DROP THE SMALL
CRAFT ADVISORY FOR THE WESTERN GULF OF MAINE... AS CONFIDENCE IS
HIGH THAT 5 FT WAVES WILL NOT BE OBSERVED THERE. CONFIDENCE IS NOT
ALL THAT HIGH THAT 5 FT WAVES WILL BE WIDESPREAD IN THE CENTRAL
AND EASTERN ZONES... BUT CONSIDERING MODEL FORECASTS AND WAVE
HEIGHTS EXPECTED TO BE 4 TO 5 FEET... HAVE OPTED TO KEEP THE SMALL
CRAFT ADVISORY UP THROUGH TONIGHT FOR THESE AREAS AS SOME 5 FT
WAVES ARE STILL POSSIBLE.

LONG TERM... TROPICAL STORM ARTHUR WILL PASS SOUTHEAST OF THE
WATERS ON FRIDAY NIGHT INTO SATURDAY. WHILE TROPICAL STORM FORCE
WINDS WILL NOT IMPACT OUR COASTAL WATERS, A SMALL CRAFT ADVISORY
WILL BE NEEDED. ADDITIONALLY HIGH SURF AND RIP CURRENTS RISK IS
POSSIBLE AS THE SWELL GENERATED BY THE SYSTEM MOVES ASHORE.

&&

.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH
THURSDAY AS THUNDERSTORMS ARE LIKELY TO PRODUCE HEAVY LOCALIZED
RAINFALL. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR ARE
LIKELY IN HEAVIER STORMS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ012>014-
     018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NHZ003>010-013-
     014.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ150-152.

&&

SYNOPSIS...CURTIS/KIMBLE
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CURTIS
AVIATION...CURTIS/KIMBLE
MARINE...CURTIS/KIMBLE
HYDROLOGY...KIMBLE
Hazardous weather outlook, Jul 2, 2:08 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED JUL 2 2014

ANZ153-031915-
CASCO BAY-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-031915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>022-NHZ003>010-013-031915-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-002-031915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-031915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS
WEEKEND WITH STRONG RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 2, 3:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
441 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     FREEDOM                 43.81N  71.04W
07/02/2014                   CARROLL            NH   LAW ENFORCEMENT

            MANY TREES DOWN

&&

EVENT NUMBER GYX1400038

MC
Special weather statement, Jul 2, 3:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
441 PM EDT WED JUL 2 2014

MEZ012-018-019-NHZ006-022130-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-SOUTHERN OXFORD-
441 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY...
YORK COUNTY AND CUMBERLAND COUNTY THROUGH 530 PM EDT...

AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF OSSIPEE...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND OSSIPEE...WEST NEWFIELD...FREEDOM...EFFINGHAM...
PARSONSFIELD...PORTER...LIMERICK...KEZAR FALLS...LIMINGTON AND HIRAM
THROUGH 530 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4403 7071 4380 7053 4356 7107 4371 7122

MLE
Local storm report, Jul 2, 3:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
444 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            MANY TREES DOWN

&&

EVENT NUMBER GYX1400039

MC
Local storm report, Jul 2, 3:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
448 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     CHESTERVILLE            44.55N  70.09W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

&&

EVENT NUMBER GYX1400040

BROWN
Local storm report, Jul 2, 3:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
449 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     NEW SHARON              44.64N  70.02W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

&&

EVENT NUMBER GYX1400041

BROWN
Local storm report, Jul 2, 3:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
450 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     WILTON                  44.59N  70.23W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

&&

EVENT NUMBER GYX1400042

BROWN

The radar

The Portland,ME radar (KGYX), 69 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Carroll

When
July 2, 4:00 PM EST
Where
Carroll County, 3.21 mi SSW of East Madison
Injuries
2 direct, 0 indirect
Reported by
Newspaper
Coordinates
43.828, -71.109

Two people were injured when they were struck by lightning at the Danforth Bay Camping Resort in Freedom.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2014Every state in 2014This day in weather historyWarnings in New Hampshire, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535961.